Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 79, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 6, 2008, 7:27 AM EDT for 6 counties in North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2008, 7:27 AM EDT (11:27 UTC)
- Expired
- Sep 6, 2008, 10:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Lee County, NC, Moore County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 8:00 AM EDT | FLASH FLOOD | Lillington, NC | SEVERAL ROADS FLOODED AND CLOSED THROUGHOUT THE COUNTY. |
| Sep 6, 8:00 AM EDT | FLASH FLOOD | Southern Pines, NC | SEVERAL ROADS CLOSED DUE TO FLOODING IN MOORE COUNTY INCLUDING SEVERAL RAMPS TO US 1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 061127
FFWRAH
NCC051-085-101-105-125-183-061415-
/O.NEW.KRAH.FF.W.0079.080906T1127Z-080906T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
727 AM EDT SAT SEP 6 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
MOORE COUNTY IN CENTRAL NORTH CAROLINA
HARNETT COUNTY IN CENTRAL NORTH CAROLINA
LEE COUNTY IN CENTRAL NORTH CAROLINA
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1015 AM EDT
* AT 713 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER WAKE...JOHNSTON...LEE...
HARNETT...MOORE AND CUMBERLAND COUNTIES.
* LOCATIONS THREATENED WITH FLOODING INCLUDE SOUTHERN PINES...
SMITHFIELD...SANFORD...RDU INTERNATIONAL AIRPORT...RALEIGH...POPE
AFB...PINEHURST...LINWOOD...LILLINGTON...GODWIN...GARNER...
FUQUAY-VARINA...FORT BRAGG...FAYETTEVILLE...DUNN...CLAYTON...
CARY...CARTHAGE...BENSON...ANGIER AND ABERDEEN.
TROPICAL STORM HANNA CONTINUES TO MOVE TO THE NORTH NORTHEAST AT 20
MPH. AN ADDITIONAL INCH OF RAIN IS EXPECTED...WITH SOME LOCATIONS
RECEIVING MORE THAN TWO INCHES...SUCH AS NORTHERN JOHNSTON COUNTY.
SOME CREEKS AND STREAMS HAVE EXCEEDED THEIR BANKS AND A FEW ROADS
ARE IMPASSABLE. RAINS WILL BEGIN TO END THIS MORNING...HOWEVER FLOOD
WATERS WILL BE SLOW TO RECEDE. THEREFORE FLOOD WATERS MAY PERSIST
FOR AN HOUR OR TWO AFTER RAINS END. RESIDENTS SHOULD BE ALERT TO
THIS DANGER THROUGH THE MORNING HOURS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.
LAT...LON 3517 7910 3524 7920 3504 7945 3506 7948
3517 7961 3548 7977 3554 7902 3552 7898
3556 7892 3584 7890 3590 7873 3604 7870
3588 7835 3556 7808 3529 7836 3531 7854
3525 7861 3509 7871 3487 7855 3486 7892
$$
14What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 4:25 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Sep 6, 4:25 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 425 AM EDT SAT SEP 6 2008 .SYNOPSIS...TROPICAL STORM HANNA HAS MOVED ONSHORE NEAR NORTH MYRTLE BEACH AND WILL CONTINUE TO MOVE NORTH NORTHEAST ACROSS THE COASTAL PLAIN OF NORTH CAROLINA THIS MORNING AND EARLY THIS AFTERNOON. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 335 AM EDT SATURDAY... HANNA MAKING LANDFALL NEAR NORTH MYRTLE BEACH AND WILL CONTINUE TO MOVE NORTH ACROSS THE COASTAL PLAIN OF NORTH CAROLINA. WHILE WIND SPEEDS SO FAR HAVE NOT REACHED HIGH WIND WARNING CRITERIA...HAVE RECEIVED REPORTS OF SPORADIC POWER OUTAGES AND REPORTS OF TREES DOWN IN PLACES. WITH HANNA STILL TO OUR SOUTH AND ITS RELATIVELY FAST NORTHWARD TRANSLATION....RELUCTANT TO CANCEL THE HIGH WIND WARNING AT THIS TIME. PREFER TO LEAVE WIND ADVISORY/HIGH WIND WARNINGS AS IS UNTIL CENTER OF HANNA HAS PROGRESSED FARTHER NWD AND WINDS IN OUR REGION HAVE BACKED TO A MORE W-NW FLOW. NEXT CONCERN THROUGH AT LEAST 12Z (AND PROBABLY FOR A FEW HOURS BEYOND) WILL BE HEAVY RAIN. BAND OF HEAVY RAIN CURRENTLY ALONG THE HIGHWAY 1 CORRIDOR PRODUCING RAINFALL RATES OF 1.5 INCHES PER HOUR. MAX UPPER LEVEL DIVERGENCE OVER REGION AT THIS TIME AND THIS FEATURE PROGGED TO LIFT NWD BY 12Z. BULK SHEAR IN THE 850-300MB OF 30-40KTS STILL GENERALLY ALIGNED ALONG THE TRACK...FAVORING A HEAVY RAIN AXIS NEAR OR TO THE LEFT OF THE TRACK. THUS...APPEARS HEAVY RAIN AXIS OVER THE PIEDMONT INTO SANDHILLS AND WILL REMAIN NEARLY STATIONARY THROUGH DAYBREAK THEN LIFT NWD. EXPECT AN ADDITIONAL 2-4 INCHES ON TOP OF THE 1 TO 3 INCHES THAT HAS LIKELY ALREADY FALLEN. THIS WILL LEAD TO FLOODING OF NUMEROUS CREEKS AND STREAMS. LITTLE CHANGE REQUIRED TO NEAR TERM FORECAST. FINALLY...WILL LIKELY SEE AN ENHANCED TORNADO THREAT OVER OUR FAR SE-EASTERN COUNTIES NEXT FEW HOURS AS HANNA LIFTS NWD. 0-1KM STORM RELATIVE HELICITY HAS INCREASED DRAMATICALLY AND IS IN EXCESS OF 400 M2/S2. HOWEVER LOW LEVEL INSTABILITY LACKING WITH MUCAPE LESS THAN 500 J/KG. THUS ONLY ISOLATED WEAK TORNADOES EXPECTED AT THIS TIME. AS HANNA CIRCULATION MOVES INTO THE NORTHERN COASTAL PLAIN AT MID DAY AND THEN INTO SE VA AFTER MID AFTERNOON...W-NW ON THE BACK SIDE OF THE CIRCULATION WILL ADVECT DRIER AIR INTO REGION. EXPECT RAIN TO DIMINISH SW TO NE THIS MORNING WITH CLOUDS DEPARTING LATER IN THE DAY. LITTLE CHANGE TO TEMPS FROM EARLIER FORECAST. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... AS OF 350 AM SATURDAY... WINDS WILL SUBSIDE AND CLOUDS SLOWLY DEPART THIS EVENING. AIR MASS DRIES OUT ENOUGH SUNDAY OVER MAJORITY OF FORECAST AREA TO EXCLUDE MENTION OF POPS. EXCEPTION WILL BE THE FAR S-SE WHERE A LINGERING SURFACE TROUGH AND RESIDUAL MOISTURE WILL SUPPORT ISOLATED CONVECTION. THICKNESSES SUPPORT MAX TEMPS ABOUT 5 DEGREES ABOVE NORMAL. ON MONDAY...MID LEVEL SHEAR AXIS ENTERS REGION WITH INCREASING LOW LEVEL INSTABILITY (-3 TO -4 BY AFTERNOON) ALONG WITH MID LEVEL LAPSE RATES AROUND 6 DEG C/KM. WILL MENTION SLIGHT CHANCE POPS FOR NOW. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 420 AM SATURDAY... HAVE MADE A FEW CHANGES TO THE FORECAST IN THIS PERIOD. BOTH ECMWF AND GFS SLOWLY DRAG SURFACE BOUNDARY THROUGH THE REGION LATE TUESDAY INTO WEDNESDAY THEN STALL BOUNDARY NEAR OR JUST SOUTH OF AREA. MEANWHILE DRY AIR RIDGE NOSES SWD FROM PARENT HIGH OVER NEW ENGLAND. PARENT HIGH RATHER WEAK (1027MB) BUT PATTERN SIGNALS POTENTIAL FOR CAD EVENT. 850MB FLOW REMAIN S-SE THROUGH EVENT WHICH SHOULD RESULT IN OVERCAST SKIES AND POTENTIAL FOR SOME RAIN. IF MODEL GUIDANCE IN LATER RUNS REMAIN CONSISTENT...WILL NEED TO INCREASE POPS. HAVE LOWERED TEMPS A FEW DEGREES FROM PREVIOUS FORECAST BUT IF CAD EVENT DOES MATERIALIZE...MAX TEMPS WED AND THU MAY END UP BEING 5-7 DEGREES COOLER THAN FORECAST. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... AS OF 200 AM SATURDAY... HANNA IS VERY CLOSE TO MAKING LANDFALL NEAR THE MYRTLE BEACH SC. HANNA IS EXPECTED TO TRACK QUICKLY NORTH/NORTHEAST THROUGH THE COASTAL PLAIN THROUGH 15Z. WIDESPREAD LIFR CEILINGS WILL CONTINUE THROUGH MID TO LATE MORNING...WITH VISIBILITY RESTRICTIONS RESTRICTED TO IFR IN THE HEAVIER RAIN BANDS. HIGH WINDS RANGING FROM WIND GUSTS AS STRONG AS 40KTS AT FAY AND RWI TO 25 KNOTS AT GSO AND INT WILL BE OF CONCERN AS WELL. CONDITIONS WILL QUICKLY IMPROVE TO VFR FROM SOUTH TO NORTH BY MIDDAY...AS HANNA QUICKLY LIFTS NORTH OF THE AREA. MOSTLY VFR CONDITIONS FORECAST FROM SATURDAY NIGHT THROUGH MONDAY NIGHT WITH EXCEPTION OF EARLY MORNING FOG RISK. && .RAH WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL NOON EDT TODAY FOR NCZ042-077-078-085- 086-088-089. FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. WIND ADVISORY UNTIL NOON EDT TODAY FOR NCZ074>076-083-084. HIGH WIND WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ010-011- 026>028-041-043. WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ007>009-024- 025-040. && SYNOPSIS...BLAES NEAR TERM...WSS SHORT TERM...WSS LONG TERM...WSS AVIATION...BADGETT
Hazardous weather outlook, Sep 6, 5:01 AM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 501 AM EDT SAT SEP 6 2008 NCZ042-077-078-085-086-088-089-071000- JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 501 AM EDT SAT SEP 6 2008 ...HIGH WIND WARNING IN EFFECT UNTIL NOON EDT TODAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO SO. NCZ074>076-083-084-071000- MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 501 AM EDT SAT SEP 6 2008 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO SO. NCZ021>023-038-039-073-071000- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY- 501 AM EDT SAT SEP 6 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO SO. NCZ010-026-027-041-043-071000- WARREN-FRANKLIN-NASH-WAKE-WILSON- 501 AM EDT SAT SEP 6 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO SO. NCZ011-028-070900- HALIFAX-EDGECOMBE- 501 AM EDT SAT SEP 6 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...TORNADO WATCH 890 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. TORNADO WATCH. FLASH FLOOD WATCH. VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO SO. NCZ007>009-024-025-040-071000- PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-CHATHAM- 501 AM EDT SAT SEP 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO SO.
In the hours before
Local storm report, Sep 6, 5:06 AM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
506 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM FLASH FLOOD 3 SSE GORMAN 36.00N 78.80W
09/06/2008 DURHAM NC LAW ENFORCEMENT
A DOT CREW WAS DISPATCHED TO MINERAL SPRINGS AND
FLETCHERS CHAPEL ROAD DUE TO HIGH STANDING WATER ON ROAD.
0445 AM FLASH FLOOD 4 NW GORMAN 36.09N 78.87W
09/06/2008 DURHAM NC LAW ENFORCEMENT
A DOT CREW WAS DISPATCHED DUE TO HIGH STANDING WATER ON
SNOWHILL AND SNOWVALLEY ROADS.
&&
CBLLocal storm report, Sep 6, 5:31 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
531 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG RALEIGH 35.81N 78.64W
09/06/2008 WAKE NC LAW ENFORCEMENT
TREE DOWN ON APARTMENT BUILDING AT NAVAHO DRIVE. SEVERAL
UNITS EVACUATED.
&&
JBLAESLocal storm report, Sep 6, 5:34 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
534 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLASH FLOOD 2 W RALEIGH 35.81N 78.67W
09/06/2008 WAKE NC LAW ENFORCEMENT
DRIVER RESCUED FROM VEHICLE AFTER DRIVING INTO FLOODED
UNDERPASS AT HILLSBOROUGH/CHAPEL DRIVE IN WEST RALEIGH.
&&
JBLAESSpecial weather statement, Sep 6, 6:04 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 604 AM EDT SAT SEP 6 2008 NCZ041>043-077-078-088-089-061115- WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...RALEIGH...SMITHFIELD...WILSON... LILLINGTON...GOLDSBORO...FAYETTEVILLE...CLINTON 604 AM EDT SAT SEP 6 2008 ...CENTER OF TROPICAL STORM HANA APPROACHING THE SOUTHERN AND CENTRAL COASTAL PLAIN WITH WIND GUSTS APPROACHING 40 MPH AND VERY HEAVY RAIN... THE CENTER OF TROPICAL STORM HANNA WILL MOVE RAPIDLY NORTHWARD THROUGH THE COASTAL PLAIN OF NORTH CAROLINA THIS MORNING. AS THE CENTER OF CIRCULATION APPROACHES...WIND GUSTS WILL APPROACH 40 MPH FOR A COUPLE HOURS. THE STRONG WINDS WILL REMAIN EAST OF US ROUTE 1 WITH THE STRONGEST WINDS FOCUSED NEAR INTERSTATE 95. BANDS OF HEAVY RAIN WILL CONTINUE TO ROTATE ACROSS THE AREA WITH HOURLY RAINFALL AMOUNTS BETWEEN A HALF INCH AND AN INCH. SOME LOCATIONS..MAINLY TO THE NORTH AND WEST OF WILL SEE RAINFALL RATES IN THE 2 TO 3 INCH PER HOUR RANGE. BLAES
Local storm report, Sep 6, 6:58 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
658 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 AM FLASH FLOOD 1 NW SOUTHERN PINES 35.19N 79.42W
09/06/2008 MOORE NC LAW ENFORCEMENT
911 CENTER REPORTS ROAD CLOSURES ALONG MIDLAND ROAD AND
CENTRAL DRIVE. THE EXIT RAMP ON SOUTH BOUND US HWY 1 ALSO
HAD TO BE CLOSED.
0549 AM NON-TSTM WND DMG 2 SSE SOUTHERN PINES 35.16N 79.39W
09/06/2008 MOORE NC LAW ENFORCEMENT
TREES AND POWERLINES WERE BLOWN DOWN ON EAST INDIANA
...MAPLES AND HILL ROADS.
&&
CBLSpecial weather statement, Sep 6, 7:16 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 716 AM EDT SAT SEP 6 2008 NCZ011-027-028-042-043-078-061215- EDGECOMBE-HALIFAX-JOHNSTON-NASH-WAYNE-WILSON- 716 AM EDT SAT SEP 6 2008 ...CENTER OF TROPICAL STORM HANA MOVING NORTH OVER THE CENTRAL COASTAL PLAIN WITH WIND GUSTS APPROACHING 55 MPH AND VERY HEAVY RAIN... THE CENTER OF TROPICAL STORM HANNA WILL MOVE RAPIDLY NORTHWARD THROUGH THE COASTAL PLAIN OF NORTH CAROLINA THIS MORNING. AS THE CENTER OF CIRCULATION APPROACHES...WIND GUSTS WILL APPROACH 55 MPH FOR 30 TO 60 MINUTES. THE STRONG WINDS WILL REMAIN EAST OF US ROUTE 1 WITH THE STRONGEST WINDS FOCUSED NEAR AND JUST EAST OF INTERSTATE 95. THESE WINDS WILL BE CAPABLE OF DOWNING LARGE TREES AND POWER LINES. THIS MAY LEAD TO POWER OUTAGES. BANDS OF HEAVY RAIN WILL CONTINUE TO ROTATE ACROSS THE AREA WITH HOURLY RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED. WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:31 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wake | 6 hr |
| Sep 6, 1:45 AM EDT | Flash Flood Warning | RAH | Hoke, Lee, Moore, Richmond, Scotland | 6 hr |
| Sep 6, 2:27 AM EDT | Flash Flood Warning | RAH | Chatham, Durham, Franklin, Granville, Orange, Person and 2 more | 6 hr |
| Sep 6, 4:53 AM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax, Nash, Wayne, Wilson | 6 hr |
| Sep 6, 5:04 AM EDT | Flash Flood Warning | RAH | Alamance, Guilford, Montgomery, Randolph | 4 hr |
| Sep 6, 7:33 AM EDT | Areal Flood Advisory | RAH | Richmond, Sampson, Scotland | 117 min |
| Sep 6, 8:28 AM EDT | Flash Flood Warning | RAH | Chatham, Durham, Orange | 3 hr |
| Sep 6, 8:33 AM EDT | Flash Flood Warning | RAH | Franklin, Granville, Person, Vance, Warren | 3 hr |
| Sep 6, 9:04 AM EDT | River Flood Warning | RAH | Wake | 14 hr |
| Sep 6, 9:12 AM EDT | River Flood Warning | RAH | Cumberland | 3 days |
| Sep 6, 10:10 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Johnston, Lee, Moore, Wake | 110 min |
| Sep 6, 11:11 AM EDT | River Flood Warning | RAH | Cumberland | 34 hr |
| Sep 6, 11:14 AM EDT | River Flood Warning | RAH | Johnston | 29 hr |
| Sep 6, 11:19 AM EDT | River Flood Warning | RAH | Johnston | 48 hr |
| Sep 6, 11:37 AM EDT | River Flood Warning | RAH | Chatham | 18 hr |
| Sep 6, 12:41 PM EDT | Areal Flood Warning | RAH | Cumberland, Durham, Edgecombe, Franklin, Granville, Halifax and 8 more | 3 hr |
| Sep 6, 3:50 PM EDT | Areal Flood Warning | RAH | Harnett | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.